I feel like Sleeping Beauty

As the search for why I keep passing out and having vague outs continues. I am either stuck in the house of on medical premises. I cannot go a day without passing out a couple of times, at the moment and of course that limits what I can do.

I started fainting a lot in October/November, I thought it was the usual brain tumour doesn’t like heat and it also doesn’t like stress.  At this time I started to get worse headaches and a lot of blinding flashes. I had a med change to try to stop this. Up the dose of this and lower the dose of that to try to fix it. But now it seems like they might actually have an answer and it is funny, that yet again my problems stem from the medications that the doctors give me.

I was put on a new anti-depressant to help stop the fainting. You see, anti-depressants help the tumour it stops some of the effects it has on me. The new wonder-drug they put me didn’t seem to work, so they upped the dose. I had more vague outs and fainting fits. I was checked for other problems. Had the EKG to rule out epilepsy, they were sure that I was having epileptic fits and that all would be sorted. But this came back fine.

Just to be on the safe side I was given some epileptic medication, blood pressure medication and they doubled the anti-depressant. So I have been struggling continually. I have been finding the heat usually bad to deal with. Yeah brain tumour doesn’t like heat so I feel it. But this has been extreme. I am exhausted from the heat just walking out of my room. I have been spending a lot of days in my lounge with two fans on me. If I can get off early before the heat I will go to the shopping centre for  a while. But you can understand I am not really fit to be driving.

I have been unable to really do anything for months now, it has been bad I  have to remind myself to be grateful that I am still here and that it’s only heat and other things and it will settle down as the weather cools down.

Finally after all this time the doctors had a thought. Maybe the anti-depressant has something to do with it. So I am being weaned off the anti-depressant and low and behold I am not having vague outs. I am just having fainting fits. While this medication is slowly being lowered so I can stop taking it, my painkillers have increased to deal with the pain and flashes. So I am now not only hot and bothered, but I am drowsy all the time. I get up, a couple of hours later I have a catnap, couple of hours after that, another catnap and then at night go to bed. This is much better than before I am so happy about that.

I have to continue to see doctor at least once a week, blood tests to check my medication level, then I will change the anti-depressant to another drug and that should fingers crossed deal with the fainting. But like I said at the start, it’s funny that yet again due to medications I have suffered more than from the original complaint.

 

Advertisements

About proudblacksista

An Aboriginal woman. mother of 4 diagnosed with an inoperable brain tumour 7 years ago.I want to share my story to help others. I am working to help other Aboriginal people face the battles of Cancer. Email me with your stories or concerns at aboriginalcancer.com View all posts by proudblacksista

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: